Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have perforia. On creams, lupus medicines. Having red peeling skin, itching, phlebotamies. Suggestions?

Yes I have perforia and was being treated for the past three months my a dermatologist and Dr Kaplan in Kew Gardens who is suppose to be knowledgeable in this field............. I was told Mount Sinai has a doctor who specializes in this are.... I am on creams and lupus medicine,,, worse than ever, red pealing skin and wounds , itchy, had plabotamies , nothing is working................ can you give me acvice
Asked On : Wed, 27 Mar 2013
Answers:  1 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Hi...thanks for posting here...Porphyria is a metabolic disorder where some sort of pigments accumulate in body and produce symptoms,The type you are suffering is known as porphyris cutanea tarda .You are already reciving correct treatment phlebotomy and lupus medicine ,but there are certain factors which can aggravate the disease .1.alcohol ;alcohol is known to worsen the condition ,so you should stop it strictly.2.get your blood sugar and liver function tests done since diabetes and hepatitis c can aggravate it 3.estrogen,if your taking any hormones then talk it about it to your doctor,since estrogen can worsen it.4.strict sun avoidance always a rule.5.Certain chemicals like hydrocarbons also worsen the condition,so avoid exposure to them.Apply antiboitic cream to your wounds and then apply emollient on your peeling skin.Do not stop your medicines and please give attention to aggrevating factor .
Answered: Wed, 27 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor